Heroin Overdose Treatment

Heroin Overdose treatmentHeroin is the most widely abused and the fastest acting opiate in existence. Perhaps the most dangerous aspect of heroin, though, is that it is usually combined with a variety of other drugs, and users often don’t know what those other drugs are.Because of this, users tend to be unaware of the strength of the heroin they are using. This lack of clear information puts them at a greater risk for heroin overdose, treatment can be beneficial before overdose occurs.

Symptoms of a Heroin Overdose May Include:

  • Shallow breathing, difficulty breathing, or no breathing
  • Dry mouth or tongue discoloration
  • Small pupils
  • Low blood pressure or weak pulse
  • Bluish-colored nails or lips
  • Constipation or stomach spasms
  • Delirium, disorientation, drowsiness, or coma
  • Muscle contractions
If you think someone you know is suffering from a heroin overdose, it is important to get them immediate medical attention. A heroin overdose can have a variety of characteristics but the results are the same. Many drug users and friends of drug users are hesitant to call for emergency help because they’re afraid of being arrested for possessing an illegal drug, but it is important to get the individual to a hospital because heroin overdoses can be fatal.Addiction-problem

While waiting for medical attention to arrive, there are a few things that you can do to begin the heroin overdose treatment and help the person in trouble:

  • Call Poison Control for advice about the situation at hand
  • If the person is unconscious, try rubbing on their breastbone
  • If rubbing on the breastbone doesn’t revive the person, breathe air into their lungs
  • Spray Naloxone into their nose, a substance that inhibits brain receptors that heroin stimulates, and you can access it at public health organizations nationwide
Once the individual receives professional health care at a hospital or emergency center, he or she will undergo standard heroin overdose treatment, starting by having vital signs checked and symptom treatment. The heroin user may receive fluids through an IV, breathing support, laxatives to extract the drug from the body, and doses of a narcotic antagonist to counteract the effects of the heroin. If the person receives heroin overdose treatment before their live is threatened, they should recover in 1-2 days. However, other drugs mixed in with the heroin may compound symptoms and result in hospitalization for a longer period of time and a major reason that using heroin can end up being such a scary and dangerous experience.If this is a recurring problem with someone you know, seek heroin overdose treatment immediately.

Whatever path to recovery you choose, our staff has access to hundreds of treatment centers to assure the best personalized treatment for you, then with continued follow up to help you make the transition to sober living as seamless as possible.

Our trained staff of professionals are qualified to help you assess what type of treatment will be the best fit to ensure you or your loved one gets the help you need.

But how does one go about finding the right program?

If this all looks very overwhelming....it is! But that's what we are here for. Call us at 888-205-8608 and we can help make this process much easier. We will narrow down all of these aspects and find the best program for you or your loved one with all your concerns considered. It's as simple as making that first call. And the best part is that we are a free service. The road to recovery starts here!

888-205-8608
We are a free service

contact us today